Arkansas, 2025

Tornado and Damaging Wind in Arkansas, April 29, 2025

April 29, 2025 · NWS TSA · 2 events in 1 county or zone

Strong to severe thunderstorms developed into portions of northwestern Arkansas during the morning hours of the 29th, along and ahead of a cold front moving into the area. Weak instability and strong wind shear combined to allow the storms to become organized, with the strongest producing a tornado, and damaging wind gusts in Benton County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$200,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Strong to severe thunderstorms developed into portions of northwestern Arkansas during the morning hours of the 29th, along and ahead of a cold front moving into the area. Weak instability and strong wind shear combined to allow the storms to become organized, with the strongest producing a tornado, and damaging wind gusts in Benton County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 29, 4:50 AM CST, 2 hours 30 minutes earlier. Its key messages:

  • Issued at 550 AM CDT Mon Apr 28 2025
  • Several rounds of showers and thunderstorms will impact the entire area today through Thursday morning, bringing severe weather and heavy rainfall. Flash flooding and main-stem river flooding are likely.
  • Additional storm chances return toward the end of the week before the weather quiets down.
Area forecast discussion, Apr 29, 4:50 AM CST, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
550 AM CDT Tue Apr 29 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 550 AM CDT Mon Apr 28 2025

  - Several rounds of showers and thunderstorms will impact the
    entire area today through Thursday morning, bringing severe
    weather and heavy rainfall. Flash flooding and main-stem river
    flooding are likely.

  - Additional storm chances return toward the end of the week
    before the weather quiets down.

&&

.SHORT TERM...
(Today and Wednesday)
Issued at 256 AM CDT Tue Apr 29 2025

The weather will be quite active over the next couple of days, as
a front drops down into the region and stalls, beneath strong SW
flow aloft ahead of an approaching storm system.

Said front is approaching NE OK early this morning. CAMs have
suggested that storms will develop along the front by daybreak in
the KS border vicinity, and may eventually organize into an
eastward-moving MCS across far northeast OK. Another cluster of
storms across far NW TX is expected to spread northeast into the
forecast area as well during the morning. By midday, the front,
potentially reinforced by outflow may settle down to around I-40,
meaning the afternoon storm development, and main severe potential
will likely be from east-central and southeast OK over into west-
central AR. CAMs suggest that supercells are most likely to
develop farther south and west down over west TX closer to the
triple point this afternoon. This activity may grow upscale into
an MCS that will approach and then potentially spread across our
area Wednesday, ahead of an approaching upper wave. Afternoon and
evening storm development on its southern and eastern flank,
possibly also interacting with the stalled or retreating front,
could result in some high-end severe weather potential.

By Wednesday night, several rounds of storms are expected to
impact the region. EPS total QPF means show a wide swath of 3 to 4
inches over northern portions of the area, while the latest 00Z
and more recently the 06Z HRRR show an axis of heavy rain farther
south and potentially more intense. Widespread 3 to 5 inch rains
with locally heavier totals in spots are likely to result in some
dangerous flash flooding, as well as main-stem river flooding.

Lacy

&&

.LONG TERM...
(Thursday through Monday)
Issued at 256 AM CDT Tue Apr 29 2025

In the wake of the first system, we'll see the upper flow pattern
transition toward ridging to our north and west. As this occurs, a
fast-moving shortwave trough in the NW flow aloft will sweep
across the area Thursday night into Friday, bringing another round
of showers and storms. After this passes, high pressure will
settle into the region, setting up for a pretty pleasant weekend
ahead. Looking beyond the weekend, a lot of uncertainty creeps
into the forecast. The EC has been insistent on setting up an
omega block over the CONUS with some support from the UKMET, with
our area sandwiched between upper lows. The GFS and Canadian have
the western CONUS system basically moving east into the Plains
toward the middle of next week. The model blend had increasing
PoPs toward the very end of this forecast, which looks reasonable
for now.

Lacy

&&

.AVIATION...
(12Z TAFS)
Issued at 544 AM CDT Tue Apr 29 2025

A cold front is moving into northeast OK with a line of
thunderstorms. Additional storms have developed across central OK.
These storms will spread into the NE Oklahoma TAF sites the next
few hours bringing very heavy rain, frequently lightning, gusty
and erratic winds, and potentially hail. These storms will then
affect northwest Arkansas by mid morning. Within the storms
ceilings may fall to 2-3 kft with visibility reductions down to
1-3 SM. Ceilings will likely stay down for northeast Oklahoma
through the TAF period. KMLC and KBVO will not see as much
activity this morning.

Another round of storms will move in during the late afternoon or
evening. All areas may see strong to severe storms, though these
will probably focus across southeast OK and west-central AR. As
before, reductions in ceilings/vis are anticipated. Storm activity
may clear out tonight for a few hours but additional rain/thunder
moves in Wednesday morning. It's worth mentioning that there is
timing and location uncertainty for the items mentioned in this
discussion so check the most recent TAFs for forecast updates
throughout the day.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   71  61  71  59 /  90  80 100  90
FSM   83  65  80  64 /  50  60  70  90
MLC   80  64  74  61 /  60  60  90  80
BVO   68  57  71  56 /  80  80  90  90
FYV   78  61  77  59 /  70  80  70  90
BYV   77  62  76  61 /  70  70  60  90
MKO   76  62  74  59 /  80  70  90  90
MIO   70  60  72  58 /  90  70  90  90
F10   75  61  71  58 /  80  80 100  90
HHW   82  64  76  63 /  30  30  90  80

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Thursday morning for OKZ049-053>076.

AR...Flood Watch through Thursday morning for ARZ001-002-010-011-019-
     020-029.

&&

SHORT TERM...30
LONG TERM....30
AVIATION...06
Hazardous weather outlook, Apr 29, 3:58 AM CST, 3 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
458 AM CDT Tue Apr 29 2025

ARZ001-002-010-011-019-020-029-OKZ049-053>076-301000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
458 AM CDT Tue Apr 29 2025

...SEVERE WEATHER AND FLOOD RISK THRU WEDNESDAY NIGHT...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

FLASH FLOOD.
	RISK...Elevated.
	AREA...Northeast Oklahoma and far Northwest Arkansas.
	ONSET...After 7 AM.

DISCUSSION...

Thunderstorms will increase in coverage this morning across
northeast Oklahoma and far northwest Arkansas, with a limited
severe and heavy rain risk. More storms are expected to develop
this afternoon near and behind the front across eastern Oklahoma
into northwest Arkansas, posing a limited severe and elevated
flood risk.

More storms are expected to move into east-central and southeast
Oklahoma tonight from the west, with a limited severe risk and
elevated flood risk.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Thunderstorm...Heavy Rain Potential.
THURSDAY and FRIDAY...Thunderstorm Potential.
SATURDAY...No Hazards.
SUNDAY and MONDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...

Another round of storms is expected Wednesday in association with
an approaching upper storm system. Storms along and south of I-40
will have the greatest severe risk, with an elevated flood risk
continuing due to multiple rounds of storms over a couple of days.
Flash and main-stem river flooding are expected.

Another upper disturbance will swing across the Plains Thursday
night into Friday, brining another round of showers and storms.

After a quiet weekend, low thunderstorm chances return mainly
along and west of highway 75 Sunday night and Monday.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Apr 29, 6:31 AM CST, 49 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
731 AM CDT Tue Apr 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 AM     Tstm Wnd Gst     3 S Oologah             36.40N 95.71W
04/29/2025  E60 MPH          Rogers             OK   Trained Spotter

&&

RJS
Local storm report, Apr 29, 6:32 AM CST, 48 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
732 AM CDT Tue Apr 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0731 AM     Hail             1 E Claremore           36.31N 95.60W
04/29/2025  M1.00 Inch       Rogers             OK   Amateur Radio

&&

RJS
Local storm report, Apr 29, 6:48 AM CST, 32 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
748 AM CDT Tue Apr 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 AM     Flash Flood      1 NNE Hominy            36.42N 96.39W
04/29/2025                   Osage              OK   Emergency Mngr

            Numerous areas of street flooding in Hominy.
            Water over Highway 99 near the high school.

&&

RJS
Local storm report, Apr 29, 6:50 AM CST, 30 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
750 AM CDT Tue Apr 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 AM     Tstm Wnd Gst     Chouteau                36.19N 95.34W
04/29/2025  E60 MPH          Mayes              OK   Emergency Mngr

&&

RJS
Local storm report, Apr 29, 6:52 AM CST, 28 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
752 AM CDT Tue Apr 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 AM     Hail             6 W Skiatook            36.37N 96.11W
04/29/2025  E1.25 Inch       Osage              OK   Public

            Report from mPING: Half Dollar (1.25 in.).

0701 AM     Hail             2 S Avant               36.46N 96.06W
04/29/2025  E1.00 Inch       Osage              OK   Public

            Report from mPING: Quarter (1.00 in.).

&&
Local storm report, Apr 29, 7:01 AM CST, 19 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
801 AM CDT Tue Apr 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 AM     Tstm Wnd Dmg     Miami                   36.87N 94.88W
04/29/2025                   Ottawa             OK   Emergency Mngr

            Power poles and trees down in Miami.

&&

RJS

The radar

The Tulsa radar (KINX), 99 km away, was scanning. The volume nearest the first event began at 13:21 UTC.

Open the radar archive at this moment

Event by event

1 tornado, 1 thunderstorm wind. Local standard time, as filed.

Tornado, Benton

When
April 29, 7:20 AM CST to 7:33 AM CST
Where
Benton County, 1.38 mi SSE of Beaty to 1.82 mi SSE of Hiwasse
Rating
EF1
Path length
11 mi
Path width
1,000 yd
Property damage
$200,000
Reported by
NWS Storm Survey
Coordinates
36.433, -94.507

This tornado developed north of Highway 72 near Big Springs Road, where trees were uprooted and large tree limbs were snapped. The tornado moved east-southeast, crossing Jenkins Corner Road and then moved across the north side of Gravette. Trees were snapped or uprooted and numerous large tree limbs were snapped. Some trees fell onto homes. The tornado damaged the roofs of homes as it went across a neighborhood on Eagle Drive. It continued to uproot trees and snap numerous large tree limbs as it crossed Ridge Road, Bluebird Road, Fielding Road, and Highway 279, before it dissipated after crossing Galyean Stables Road, where it damaged more trees. Based on this damage, maximum estimated wind in the tornado was 95 to 105 mph.

Thunderstorm Wind, Benton

When
April 29, 7:50 AM CST
Where
Benton County, 2 mi N of Rogers
Measured
65 kt (75 mph) estimated gust
Reported by
Public
Coordinates
36.359, -94.120

Strong thunderstorm wind blew down a tree.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2025Every state in 2025This day in weather historyThe tornado archive for Arkansas, 2025Warnings in Arkansas, April 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1257146, 1253817.